Ask a doctor

Sculptra and Dexamethasone Question?

I had to take Dexamethasone 4mg for oral surgery. Only ended up taking one dose as it had a negative reaction. Will it affect the Sculptra I had done 2 months ago? My doctor thought it would not, bu I have heard steroids stop the growth of Sculptra particles.

Doctor Answers (3)

Dexamethasone and Sculptra

+2

I agree with the other doctors here. I would not worry about the steroid give at this dose systemically (ie not injected into the skin) .  What I WOULD  be concerned about is the dental or other invasive procedures done around the time of Sculptra treatment. It is best to wait a few weeks before having sculptra done to avoid possible complication from the other  procedure that may introduce bacteria into your bloodstream.


Silver Spring Dermatologist
5.0 out of 5 stars 3 reviews

Taking one dose of steroids 2 months after Sculptra will not affect results

+2

Steroids inhibit the inflammatory process which is exactly what Sculptra needs to work.  So long term steroid use would counteract the results you would get from Sculptra.  One dose should not matter at all.  I do worry about dental procedures infecting fillers and Sculptra so I tell patients NOT to get dental procedures within 2 weeks after I inject them.  Steve Weiner, MD, Panama City, Florida.  

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Effect of systemic corticosteroids on Sculptra treatment

+2

While intralesional steroids (steroids injected into the areas of Sculptra treatment) can counteract the action of Sculptra, the steroid you took will have no effect on your treatment.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 20 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.